Jump to content

Concerned about whether or not my symptoms are truly withdrawal…


Recommended Posts

I’m relatively new to BB, and have been off Lorazepam for just over 5 weeks.  During the first three weeks off, my symptoms were primarily depression, anxiety, sick thoughts, dp/dr and tinnitus, and for the most part, I could get through each day fairly well.  Now at 5+ weeks off, my symptoms have gotten dramatically worse, in addition to some new symptoms that have “joined the party” (ear fullness/pain, stomach bloating/swelling, severe jaw clenching at night).  I think my situation would be more “manageable” if I knew whether or not my symptoms were truly withdrawal or personal issues.  I used Lorazepam for some occasional anxiety that my GP and psychiatrist concluded was due to the reduction and ultimate elimination of caffeine from my diet over the holidays and through the first part of 2011 (35+ year habit).  Prior to using Lorazepam, I never had any of these symptoms except the anxiety I mentioned; I did develop the tinnitus and ear crackling prior to benzo use after cessation of caffeine and just after an upper respiratory infection (my GP and ENT doc have no idea about what caused the ear issues).  I just worry that all these symptoms were “brewing” back then and that the caffeine situation may not be related.

 

I read a post earlier this evening that mentioned someone wanting to be able to feel and experience joy again, and I completely sympathize.  Most days I can function but I just want the old me back.  I know that many folks on this site are suffering and my heart and thoughts go out to all of you.

 

Rico 

 

Link to comment
Share on other sites

Hi Rico

 

If you type in "benzo belly" in the search box you'll find a slew of responses that relate to your stomach problems. I had the issue too and it went away for the most part. The jaw clinching is common too, I heard some people even use a mouth guard. 'm sorry you're having to deal with this, I hope it lifts soon.

 

 

Star

Link to comment
Share on other sites

It's all benzo withdrawal...I'm 9 months off and most of what you are going through has stopped for me..the jaw pain from clenching was the worst...I had a hard time getting a breath, the bloat..OMG I looked 7 months pregnant!  I too thought for sure there was no way it could all be benzo w/d...it was and is...as soon as I stopped fearing it was something else and accepted that it was benzo w/d I started feeling a bit more peace...acceptance is crucial...let go of the fear, accept it, and hang on for ride until it's over!
Link to comment
Share on other sites

[6e...]

Rico, it all sounds like benzo withdrawal to me.  I had all that stuff and much more.  It was even hard to walk at one point.  It can possibly effect almost every part of your body to include breathing.  Sorry this is happening to you, this took me by surprise as well.  I thought for sure I had some sort of disease.  Symptoms go back and forth changing through the months making you even more paranoid.  Here is a list of symptoms from benzos.  I found this list on benzo.org.uk, I hope this helps.

 

Common withdrawal symptoms:

 

    Abdominal pains and cramp

    Agoraphobia

    Anxiety

    Breathing difficulties

    Blurred vision

    Changes in perception (faces distorting and inanimate objects moving)

    Depression

    Distended abdomen

    Dizziness

    Extreme lethargy

    Fears

    Feelings of unreality

    Flu-like symptoms

    Heavy limbs

    Heart palpitations

    Hypersensitivity to light

    Indigestion

    Insomnia

    Irritability

    Lack of concentration

    Lack of co-ordination

    Loss of balance

    Loss of memory

    Muscular aches and pains

    Nausea

    Nightmares

    Panic attacks

    Rapid mood changes

    Restlessness

    Severe headaches

    Shaking

    Seeing spots before the eyes

    Sore eyes

    Sweating

    Tightness in the chest

    Tightness in the head

 

    Less common withdrawal symptoms:

    Aching jaw

    Craving for sweet food

    Constipation

    Depersonalisation (a feeling of not knowing who you are)

    Diarrhoea

    Difficulty swallowing

    Feeling of the ground moving

    Hallucinations (auditory and visual)

    Hyperactivity

    Hypersensitivity to sound

    Incontinence, or frequency and urgency

    Increased saliva

    Loss or changes in appetite

    Loss of taste or metallic taste

    Menstrual problems (painful periods, irregular periods, cessation of periods)

    Morbid thoughts

    Numbness in any part of the body

    Outbursts of rage or aggression

    Paranoia

    Painful scalp

    Persistent, unpleasant memories

    Pins and needles

    Rapid changes in body temperature

    Sexual problems (changes in libido)

    Skin problems (dryness, itchiness, rashes, slow healing)

    Sore mouth and tongue

    Speech difficulties

    Suicidal thoughts

    Tinnitus (buzzing or ringing in the ears)

    Unusually sensitive (unable to watch the news on television or read the newspaper)

    Vaginal discharge

    Vomiting

    Weight loss or gain

 

 

Link to comment
Share on other sites

Thanks Rob for posting that list...as I read through there I didn't realize how many sxs I still have...because the really really bad stuff is over I hadn't given much thought to remaining sxs...it's interesting that the things under "less common" are ones I see people complain of the most...especially the jaw pain/tension...that was AWFUL the first 2 months off.
Link to comment
Share on other sites

[05...]
Common withdrawal symptoms:

 

    Abdominal pains and cramp

    Agoraphobia

  Anxiety

    Breathing difficulties

    Blurred vision

    Changes in perception (faces distorting and inanimate objects moving)

    Depression

    Distended abdomen

    Dizziness

    Extreme lethargy

    Fears

    Feelings of unreality

    Flu-like symptoms

    Heavy limbs

    Heart palpitations

    Hypersensitivity to light

    Indigestion

    Insomnia

    Irritability

    Lack of concentration

    Lack of co-ordination

    Loss of balance

    Loss of memory

    Muscular aches and pains

    Nausea

    Nightmares

    Panic attacks

    Rapid mood changes

    Restlessness

    Severe headaches

    Shaking

    Seeing spots before the eyes

    Sore eyes

    Sweating

    Tightness in the chest

    Tightness in the head

 

    Less common withdrawal symptoms:

    Aching jaw

    Craving for sweet food

    Constipation

  Depersonalisation (a feeling of not knowing who you are)

    Diarrhoea

    Difficulty swallowing

    Feeling of the ground moving

    Hallucinations (auditory and visual)

    Hyperactivity

    Hypersensitivity to sound

    Incontinence, or frequency and urgency

    Increased saliva

    Loss or changes in appetite

    Loss of taste or metallic taste

    Menstrual problems (painful periods, irregular periods, cessation of periods)

    Morbid thoughts

    Numbness in any part of the body

    Outbursts of rage or aggression

    Paranoia

    Painful scalp

    Persistent, unpleasant memories

    Pins and needles

    Rapid changes in body temperature

    Sexual problems (changes in libido)

    Skin problems (dryness, itchiness, rashes, slow healing)

    Sore mouth and tongue

    Speech difficulties

    Suicidal thoughts

    Tinnitus (buzzing or ringing in the ears)

    Unusually sensitive (unable to watch the news on television or read the newspaper)

    Vaginal discharge

    Vomiting

    Weight loss or gain

 

I agree it sounds like all withdrawal to me.

 

Everything you mentioned is on the list!

 

 

 

Link to comment
Share on other sites

×
×
  • Create New...